Karbinal ER Overdose
Seek immediate medical treatment if you believe you have overdosed on Karbinal ER (carbinoxamine extended-release oral suspension). Taking too much of this drug may cause hallucinations, seizures, and even death. Treatment options may include administering activated charcoal, pumping the stomach, and providing supportive care to treat the symptoms that occur as a result of the overdose.
Can You Take Too Much Karbinal ER?
Karbinal™ ER (carbinoxamine extended-release oral suspension) is a prescription antihistamine approved for use in adults and children as young as age two. As with most medicines, it is possible to take too much Karbinal ER.
The specific effects of an overdose would vary, however, depending on a number of factors, including the Karbinal ER dosage and whether it was taken with any other medications or substances.
Effects of an Overdose
Symptoms of an overdose with Karbinal ER may include but are not limited to:
- Dry mouth
- Dilated pupils that do not react to light
- Flushing (sudden warmth and redness of the face, neck, and chest area)
- Nausea and vomiting
- Low blood pressure (hypotension)
- Hallucinations (seeing or hearing things that are not real)
Treatment Options for a Karbinal ER Overdose
If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication absorbed into the bloodstream. In general, causing vomiting is not recommended following a Karbinal ER overdose.
Treatment will also involve supportive care, which consists of treating symptoms that occur as a result of the overdose. For instance, supportive treatment options for a Karbinal ER overdose may include:
- Close monitoring of breathing, heart rate, blood pressure, and temperature
- A medication called physostigmine to reverse certain symptoms, such as dry mouth and flushed skin, if they are severe
- Medicines to increase blood pressure if it drops too low.
It is important that you seek medical attention immediately if you believe that you may have taken a Karbinal ER overdose.